Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 68, NWS Detroit, MI

July 2, 2011Genesee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 5:07 PM EDT for Genesee County, Michigan. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 5:07 PM EDT (21:07 UTC)
Expired
Jul 2, 2011, 6:00 PM EDT
In force
53 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Genesee County, MI

The radar

The Detroit radar (KDTX), 44 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:12 PM EDTHAIL 13 Se Clio, MI
Jul 2, 5:31 PM EDTHAIL 12 W Otisville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3122 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KDTX 022107
SVRDTX
MIC049-022200-
/O.NEW.KDTX.SV.W.0068.110702T2107Z-110702T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 600 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM CLIO TO DURAND...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RANKIN AND GENESEE AROUND 515 PM EDT.
  OTISVILLE AND BURTON AROUND 520 PM EDT.
  GRAND BLANC AND DAVISON AROUND 525 PM EDT.
  ATLAS AROUND 530 PM EDT.
  GOODRICH AROUND 535 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SWARTZ CREEK...       OTISVILLE...          MOUNT MORRIS...
  LENNON...             GRAND BLANC...        GOODRICH...
  GAINES...             FLUSHING...           FLINT...
  DAVISON...            CLIO...               BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4300 8393 4307 8393 4322 8375 4322 8346
      4288 8346 4286 8392 4289 8393 4290 8393
      4291 8393 4299 8393
TIME...MOT...LOC 2107Z 267DEG 38KT 4317 8368 4294 8389
WIND...HAIL 70MPH 1.00IN

$$

SC
4 follow-up statements
596 
WWUS53 KDTX 022120
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT SAT JUL 2 2011

MIC049-022200-
/O.CON.KDTX.SV.W.0068.000000T0000Z-110702T2200Z/
GENESEE MI-
520 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GENESEE COUNTY
UNTIL 600 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTISVILLE TO SWARTZ CREEK...
MOVING EAST AT 35 MPH.

AT 517 PM QUARTER SIZE HAIL WAS REPORTED IN CLIO WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BURTON AROUND 525 PM EDT.
  GRAND BLANC AND DAVISON AROUND 530 PM EDT.
  ATLAS AND GOODRICH AROUND 540 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SWARTZ CREEK...       OTISVILLE...          MOUNT MORRIS...
  GRAND BLANC...        GOODRICH...           FLINT...
  DAVISON...            BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4286 8391 4305 8382 4322 8370 4322 8346
      4288 8346
TIME...MOT...LOC 2119Z 266DEG 29KT 4315 8354 4292 8375
WIND...HAIL 70MPH 1.00IN

$$

MANN
342 
WWUS53 KDTX 022133
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 PM EDT SAT JUL 2 2011

MIC049-022200-
/O.CON.KDTX.SV.W.0068.000000T0000Z-110702T2200Z/
GENESEE MI-
533 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GENESEE COUNTY
UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTISVILLE TO BURTON...MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAND BLANC AND DAVISON AROUND 540 PM EDT.
  ATLAS AND GOODRICH AROUND 545 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          GRAND BLANC...        GOODRICH...
  FLINT...              DAVISON...            BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4308 8368 4321 8360 4322 8346 4288 8346
      4286 8387
TIME...MOT...LOC 2133Z 266DEG 29KT 4316 8345 4293 8367
WIND...HAIL 70MPH 1.00IN

$$

MANN
937 
WWUS53 KDTX 022151
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT SAT JUL 2 2011

MIC049-022200-
/O.CON.KDTX.SV.W.0068.000000T0000Z-110702T2200Z/
GENESEE MI-
551 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GENESEE COUNTY UNTIL 600 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLUMBIAVILLE TO GOODRICH...
MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL AFFECT AREAS AROUND DAVISON AND GOODRICH 
IN SOUTHEASTERN GENESEE COUNTY.

LAT...LON 4309 8357 4322 8346 4288 8346 4287 8371
TIME...MOT...LOC 2151Z 269DEG 23KT 4315 8336 4293 8350
WIND...HAIL 60MPH 1.00IN

$$

MANN
179 
WWUS53 KDTX 022156
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT SAT JUL 2 2011

MIC049-022206-
/O.EXP.KDTX.SV.W.0068.000000T0000Z-110702T2200Z/
GENESEE MI-
556 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENESEE COUNTY
WILL EXPIRE AT 600 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4309 8357 4322 8346 4288 8346 4287 8371
TIME...MOT...LOC 2156Z 269DEG 23KT 4315 8331 4293 8346

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 2:31 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT JUL 2 2011...CORRECTED

.SHORT TERM...

OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.

&&

.LONG TERM...

A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE.  GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.

500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.

&&

.MARINE...

THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION...ISSUED 1217 PM EDT SAT JUL 2 2011

//DISCUSSION...

OUTSIDE OF ANY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON (WHICH WILL BE STRONG TO SEVERE IF THEY DEVELOP)...VFR
CONDITIONS ARE EXPECTED...WITH SKIES MOSTLY CLEAR TONIGHT INTO
TOMORROW. COLD FRONT MOVING THROUGH WILL ALLOW FOR A WIND SHIFT TO
THE NORTHWEST BY 00Z...BUT WINDS WILL GENERALLY REMAIN LIGHT...10
KNOTS OR LESS.

FOR DTW...TIMING OF COLD FRONT AND SCATTERED THUNDERSTORMS LOOKS TO BE
22-00Z...BUT POTENTIALLY AS EARLY AS 21Z.

//DTW THRESHOLD THREATS...

* THUNDERSTORMS...THERE IS MEDIUM CONFIDENCE THAT SCATTERED
  THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT COLD LATE THIS
  AFTERNOON...IMPACTING KDTW AIRSPACE. LIKELY TIMING 22-00Z.

* MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET
  COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
  CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN
  OVERNIGHT DUE TO LOW LEVEL NORTHERLY FLOW COMING OFF LAKE
  HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM SATURDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 2:15 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUL 2 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE FOR DETAILS.

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE
THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH
OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH.
STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING.
THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE
STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LHZ361-362-030900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 2, 3:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SAT JUL 2 2011

MIZ053-022015-
SAGINAW-
353 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTH OF FREELAND...MOVING
EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FREELAND BY 400 PM EDT...
  SAGINAW BY 410 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MM/SF
Local storm report, Jul 2, 4:20 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
420 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             1 WSW BENTLEY           43.94N 84.15W
07/02/2011  E0.75 INCH       BAY                MI   PUBLIC

&&

ADODSON
Local storm report, Jul 2, 4:26 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             4 WNW SAGINAW           43.44N 84.03W
07/02/2011  E0.75 INCH       SAGINAW            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 4:29 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             4 NW SAGINAW            43.46N 84.00W
07/02/2011  E1.00 INCH       SAGINAW            MI   TRAINED SPOTTER

0427 PM     HAIL             5 NNE SAGINAW           43.49N 83.93W
07/02/2011  E0.75 INCH       SAGINAW            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 4:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             3 NE RHODES             43.93N 84.15W
07/02/2011  E0.88 INCH       BAY                MI   PUBLIC

&&

ADODSON
Special weather statement, Jul 2, 5:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 PM EDT SAT JUL 2 2011

MIZ060-061-068-022200-
GENESEE-LIVINGSTON-SHIAWASSEE-
501 PM EDT SAT JUL 2 2011

...SPECIAL WEATHER STATEMENT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
CLIO TO 17 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 25 MPH.

ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SWARTZ CREEK AND FOWLERVILLE BY 510 PM EDT...
  FLINT AND COHOCTAH BY 515 PM EDT...
  OAK GROVE AND OTISVILLE BY 520 PM EDT...
  LINDEN AND GREGORY BY 525 PM EDT...
  HOWELL BY 530 PM EDT...
  GRAND BLANC AND FENTON BY 535 PM EDT...
  PINCKNEY BY 540 PM EDT...

GO INSIDE UNTIL THESE STORMS HAVE PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:58 AM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more15 hr
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningDTXBay50 min
Jul 2, 3:22 PM EDTSpecial Marine WarningDTX98 min
Jul 2, 4:03 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw57 min
Jul 2, 4:14 PM EDTSevere Thunderstorm WarningDTXBay34 min
Jul 2, 4:43 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola77 min
Jul 2, 4:59 PM EDTSpecial Marine WarningDTX91 min
Jul 2, 5:01 PM EDTSpecial Marine WarningDTX119 min
Jul 2, 5:12 PM EDTSevere Thunderstorm WarningDTXSanilac78 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola77 min
Jul 2, 6:04 PM EDTAreal Flood AdvisoryDTXHuron3 hr
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac66 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland66 min
Jul 2, 6:42 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Saint Clair63 min
Jul 2, 6:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:07 PM EDTSpecial Marine WarningDTX83 min
Jul 2, 7:24 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne81 min
Jul 2, 7:41 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair37 min
Jul 2, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:56 PM EDTSevere Thunderstorm WarningDTXWashtenaw79 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.